MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL
Catalog Number 388.394
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a neurosurgery procedure on (b)(6) 2019, the drill bit broke when the massa lateralis (c5) was perforated.Surgery completed using awl.No harm to patient; minimal delay in surgery.This report is for a 2.4 mm drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot : part # 388.394.Synthes lot # u207108.Supplier lot # u207108.Release to warehouse date: 16 sep 2014.Supplier: orchid unique.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation site: cq zuchwil.Selected flow: damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: the evaluation of the received drill bit has shown that a piece of about 13mm length is broken off.The fragment was not returned for investigation.Otherwise is the drill bit in good condition, just slight wear marks are at the coupling piece visible.Dimensional inspection: summary: the complaint is confirmed as the drill bit is broken as complained.This lot of 268 pieces was manufactured in september 2014 and we are not aware of any other complaint for this article- and lot number combination.This and the findings above let us exclude a manufacturing related issue.Based on the provided information and without the fragment the exact cause of this occurrence cannot be defined.We can only assume that a mechanical overload during use did lead to the breakage of this device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM DRILL BIT/QC WITH 65MM STOP
Common Device Name
BIT, DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8892806
Report Number8030965-2019-67217
Device Sequence Number1628105
Product Code HTW
UDI-Device Identifier07611819752931
UDI-Public(01)07611819752931
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.394
Device Lot NumberU207108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/14/2019
09/12/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/11/2019
10/03/2019
Patient Sequence Number1